MAUDE Adverse Event Report: HENRY SCHEIN, INC. HENRY SCHEIN; 101-1582

HENRY SCHEIN, INC. HENRY SCHEIN; 101-1582
Model Number 101-1582
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on our review of the device history record (dhr) for the subject device, there were no recorded nonconformances, deviations, or other manufacturing anomalies that could account for the reported failure.All production and inspection processes were completed in accordance with specified requirements, and no irregularities were identified that would have impacted the device's functionality or quality.A total of (b)(4) samples were received with their original packaging, fully sealed and unopened, and were subjected to evaluation.All samples were tested using the needle pull test in accordance with applicable procedures.The results were successful, as none of the samples failed, and all met the established acceptance criteria.Based on the evaluation results, no evidence of needle detachment was identified.Therefore, the reported failure mode of needle detachment could not be confirmed, and the complaint is not confirmed.Based on the available information, no direct causal relationship to the manufacturing process can be established, and the potential root causes remain inconclusive due to the lack of supporting evidence.Review of labeling: contraindications this suture, being absorbable, should not be used where extended approximation of tissue is required.The use of this suture is contraindicated in patients with known sensitivities or allergies to collagen or chromium, as gut is a collagen based material, and chromic gut is treated with chromic salt solutions.Warnings do not resterilize, discard open, unused sutures and associated surgical needles.Users should be familiar with surgical wound closure, as the risk of wound dehiscence may vary with the site of application and the suture material used.Physicians should consider the in vivo performance (under actions section) when selecting for use in patients.The use of this suture may be inappropriate in elderly, malnourished, or debilitated patients, or in patients suffering from conditions which may delay wound healing.As with any foreign body, prolonged contact of any suture with salt solutions, such as those found in the urinary or biliary tracts, may result in calculi formation.As an absorbable suture, gut may act transiently as a foreign body.Acceptable surgical practice should be followed for the management of contaminated or infected wounds.As this is an absorbable material, the use of supplemental nonabsorbable sutures should be considered by the surgeon in the closure of sites which may undergo expansion, stretching or distention or which may require additional support.Certain patients may be hypersensitive to collagen or chromium and might exhibit an immunological inflammation, tissue granulation or fibrosis, wound suppuration and bleeding, as well as sinus formation.Precautions: care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments, such as needle holders and forceps.Infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with gut suture.The surgeon should avoid unnecessary tension when running down knots, to reduce the occurrence of surface fraying and weakening of the strand under some circumstances, notably orthopaedic procedures, immobilization of joints by external support may be employed at the discretion of the surgeon.Avoid prolonged exposure to elevated temperatures.To avoid damaging needle points and swage areas.Grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in sharps containers.Adverse reactions: adverse effects associated with the use of this device may include: wound dehiscence; variable rates of absorption over time (depending on the type of suture used, the presence of infection and tissue site); failure to provide adequate wound support in closure of sites where expansion.Stretching or distension occur, etc., unless additional support is supplied through the use of nonabsorbable suture material: failure to provide adequate wound support in elderly, malnourished.Or debilitated patients or in patients suffering from conditions which may delay wound healing: allergic response in patients with known sensitivities to collagen or chromium which may result in an immunological reaction resulting in inflammation, tissue granulation or fibrosis, wound suppuration and bleeding as well as sinus formation; infection: moderate tissue inflammatory response characteristic of foreign body response; calculi formation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs: and transitory local irritation at the wound site.Broken needles may result in extended or contaminated surgical needles may result in the transmission of blood borne pathogens.
 
Event or Problem Description
It was reported on 24 march 2026 that during use the needle detached, fell into the patient and was retrieved.No injuries reported.

Brand Name
HENRY SCHEIN
Common Device Name
101-1582
Manufacturer (Section D)
HENRY SCHEIN, INC.
135 duryea road
melville NY
Manufacturer (Section G)
SURGICAL SPECIALTIES MÉXICO, S. DE R.L. DE C.V.
corredor tijuana-rosarito 2000
no. 24702-b
tijuana, b.c. 22235
MX   22235
Manufacturer Contact
virnalisa cobacha
2755 canyon boulevard
1st floor
boulder, CO 80302
MDR Report Key24806157
Report Number3010692967-2026-00015
Device Sequence Number9620675
Product Code GAL
UDI-Device Identifier00304040000250
UDI-Public00304040000250
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K896554
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101-1582
Device Lot NumberF825KJT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown